Appointment Request Form
  • :
×

Manhattan Dermatologist Dr. Schweiger discusses 5 common medications that can cause hair loss with hairloss.com

“Hair loss can be caused by so many different reasons, but one common cause is that it could be a side effect of a medication you have just begun or have been taking regularly,” says Dr. Eric Schweiger, a New York City dermatologist and hair transplant surgeon. “So when patients come to us with hair loss or thinning, one of the first questions we’ll ask is about medications they are currently taking.”
As a dermatologist and hair loss specialist, Dr. Schweiger explains that the following commonly prescribed medications are most often associated with side effects that include hair loss, diffuse thinning, shedding and fall-out, in varying degrees depending on the person:
  • Beta-blockers (blood pressure medications)
  • Oral birth control pills
  • Accutane
  • Antidepressants (serotonin reuptake inhibitors, or SRIs)
  • Cholesterol-lowering drugs
 
 

Schweiger Dermatology

110 East 55th Street
New York, NY 10022
212.283.3000
contact@schweigerderm.com

Search for Services, Treatments and Dermatology Information

Submit Your Question or Photo Consult

We Serve the following areas within New York City: Midtown East, Midtown West, Upper East Side, Upper West Side, Midtown Manhattan, Greenwich Village, East Village, West Village, Soho, Tribeca, Murray Hill, Gramercy, Wall Street, Hell’s Kitchen, and the Burroughs of Queens, Bronx, Brooklyn, and Staten Island.


NYC Cosmetic Dermatology
212.203.0903
Language: